MAUDE Adverse Event Report: MEDCOMP 11.5F X 20CM DUO-FLOW CATHETER; SHORT TERM HEMODIALYSIS CATHETER

MEDCOMP 11.5F X 20CM DUO-FLOW CATHETER; SHORT TERM HEMODIALYSIS CATHETER
Model Number MCDLT4400
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Additional information has been requested regarding the incident.
 
Event or Problem Description
Dialysis treatment complete without issue.During the return of blood from the circuit to the patient a leak was noted on the venous (blue) port of the hd catheter where the blue hub sits inside clear rubber tubing.Surgery was consulted and repaired the line.The line has been originally inserted approximately 4 months earlier.Point of leakage may be due to catheter bending at the site due to patient's habitus.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.Attempts to obtain additional information regarding the incident and device were unsuccessful.The device involved in the incident is a short term hemodialysis catheter.The instructions for use contain the following information."this catheter is indicated for a duration less than (30) days." the report stated the catheter was inserted approximately 4 months earlier.This is an off label use of the device.The report also indicated the line was repaired.This device does not have a repair kit.The report also stated that the "point of leakage may be due to catheter bending at that site due to patient's habitus".Without an evaluation of the device involved we are unable to determine the cause or factors that may have contributed to this event.The failure may be due to off label use or it may be patient related.

Brand Name
11.5F X 20CM DUO-FLOW CATHETER
Common Device Name
SHORT TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7502054
Report Number2518902-2018-00032
Device Sequence Number1718965
Product Code MSD
UDI-Device Identifier00884908026443
UDI-Public884908026443
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K842416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
Report Date (Section F) 04/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2018
Device Model NumberMCDLT4400
Device Catalogue NumberMCDLT4400
Device Lot NumberMBYW290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/01/2018
Event Location Hospital
Date Report to Manufacturer04/01/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight51
Date Report Sent to FDA04/01/2018